Tilings of the Square With Similar Right Triangles

We prove that if is a right triangle with an acute angle where tan is a totally positive algebraic number then the square can be decomposed into finitely many similar copies of . This result completes the classification of all triangles which ``tile" the square.

This is a preview of subscription content, access via your institution.

Author information

Affiliations

Authors

Additional information

Received April 12, 1999

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Szegedy, B. Tilings of the Square With Similar Right Triangles. Combinatorica 21, 139–144 (2001). https://doi.org/10.1007/s004930170008

Download citation

  • AMS Subject Classification (1991) Classes:  52C20